Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 84, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 12, 2003, 10:36 PM MDT for Garden County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 10:36 PM MDT (04:36 UTC)
- Expired
- Jun 12, 2003, 11:30 PM MDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garden County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
368 WUUS53 KLBF 130436 SVRLBF NEC069-130530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1036 PM MDT THU JUN 12 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 1130 PM MDT * AT 1032 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM OVER OSHKOSH... MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 10 MILES NORTHWEST OF LEWELLEN AROUND 1040 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4197 10264 4125 10258 4125 10209 4197 10216 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:00 PM MDT, 9 hours 36 minutes earlier.
Area forecast discussion, Jun 12, 1:00 PM MDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 200 PM CDT THU JUN 12 2003 MAIN FOCUS TONIGHT WILL BE FRONTAL POSITION AND SEVERE THREAT AS ATMOSPHERE DESTABILIZES LATE THIS AFTERNOON. QUASI STATIONARY FRONT ACROSS SANDHILLS PER SATELLITE/SFC OBS SHOULD ACTIVATE AN E-W ELONGATED TSRA CLUSTER LATE THIS AFTN AND TONIGHT. EASTERLY UPSLOPE IS DEEPENING PER KLNX VWP. TCU ARE BEGINNING TO BUILD AT 1830Z. CAPE AND SHEAR SUGGEST SLOWLY ROTATING THUNDERSTORMS THIS EVENING WITH A FEW STORMS REACHING SVR LIMITS. WIND AND HAIL THE MAIN THREAT. SHORT WAVE ADVANCING THRU COLORADO THIS AFTN AND ONTO THE PLAINS TONIGHT WILL PROVIDE ADDITIONAL FOCUS FRIDAY MORNING WITH ACTIVITY CONTINUING AND PERHAPS REENERGIZING DURING THE AFTN THRU EVENING. THRU SATURDAY...WINDS ALOFT CONTINUE TO WEAKEN PROVIDING LESS SHEAR. TEMPS ALOFT ALSO WARM. SHORT WAVE SHOULD EXIT THE AREA IN THE LATE SATURDAY AFTN WITH ACTIVITY QUICKLY ENDING BY SAT NIGHT. WILL TAKE A LOOK AT 18Z ETA BEFORE FINALIZING FCST. SUN-THUR...ATM APPEARS TO QUASI-BAROTROPIC. WEAK WINDS AND MOIST. LACKING SIGNIFICANT FORCING...FCST IS DRY AND SEASONABLE. .LBF...NONE. CDC
Hazardous weather outlook, Jun 12, 9:26 PM MDT, 1 hour 10 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-131100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1026 PM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TONIGHT OVER THE OUTLOOK AREA. THE BEST CHANCE FOR SEVERE STORMS WILL BE WEST OF A LINE FROM CURTIS...IN NORTHERN FRONTIER COUNTY...TO AINSWORTH IN BROWN COUNTY. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE OUTLOOK AREA OVERNIGHT. THE ATMOSPHERE REMAINS SOMEWHAT UNSTABLE. STORMS WILL HAVE THE POTENTIAL TO BRIEFLY PRODUCE LARGE HAIL...PRIMARILY...AND POSSIBLY DAMAGING WINDS. THE MAIN SEVERE WEATHER THREAT WILL BE HEAVY RAIN...DUE TO THE SLOW MOVEMENT OF THE STORMS. THE THUNDERSTORM COMPLEX WILL WEAKEN AS IT MOVES INTO THE EASTERN HALF OF THE OUTLOOK AREA LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ACTIVE UPPER LEVEL PATTERN WILL CONTINUE FOR FRIDAY...KEEPING A CHANCE FOR THUNDERSTORMS ONCE AGAIN TO THE OUTLOOK AREA. CLOUD COVER WILL LIMIT INSTABILITY DURING THE DAY...THEREFORE SEVERE WEATHER WILL NOT BE AS LIKELY. ANOTHER CHANCE FOR THUNDERSTORMS WILL EXIST ON SATURDAY. A DRY WEATHER PATTERN IS THEN EXPECTED FOR THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED OVERNIGHT IN THE WESTERN PORTION OF THE OUTLOOK AREA TO PROVIDE INFORMATION CONCERNING HAIL AND RAINFALL AMOUNTS. KAR
In the hours before
Local storm report, Jun 12, 6:48 PM MDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0748 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 6 SSW ANSELMO NE 1.00 IN HAIL
06/12/03 CUSTER
JCLocal storm report, Jun 12, 7:30 PM MDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0830 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM 13 NW ANSELMO NE 1.00 IN HAIL
06/12/03 CUSTER
JCLocal storm report, Jun 12, 7:37 PM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0837 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0831 PM 3 SE DUNNING NE 0.88 IN HAIL
06/12/03 BLAINE
JCLocal storm report, Jun 12, 7:59 PM MDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0859 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM 8 E DUNNING NE 1.75 IN HAIL
06/12/03 BLAINE
JCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:28 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 62 min |
| Jun 12, 7:03 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 57 min |
| Jun 12, 8:00 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 45 min |
| Jun 12, 10:07 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 53 min |
| Jun 12, 11:01 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.